# SDR ASAA2013021693914

- Difficulty date: February 16, 2013
- Submitted: February 19, 2013
- Operation: Air carrier
- Aircraft: N597AS
- Make and model: Boeing 737890
- Aircraft serial: 35689
- Aircraft time: 18,671 hours, 5,894 cycles
- System (JASC): 2840 · Fuel Indicating System
- Part: Compensator
- Condition: Contaminated
- Location: Fuel Sys
- Stage of operation: NR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

LEFT FUEL GAUGE READ 8600 - DROPPED TO 8200 AFTER FUELING - SAME NOTED ON CKPT GAUGES.  ACFT GROUNDED.  ACCOMPLISHED FQIS BITE PROCEDURE REF FIM 28-41-801, FOUND FAULT 28-41208,  2 TANK COMPENSATOR DATA BAD, NO FAULTS NOTED FOR TANK NR 1. FAULT HISTORY SHOWS FAULTS 28-41108 AND 28-41208 FOR EA OF THE PAST 25 FLIGHT LEGS. FOUND CAPACITANCE FOR 1 AND 2 TANK COMPENSATORS OUT OF LIMITS, REF MM 28-41-00-730-801. FOUND EXTERMELY SMALL QUANTITY OF WATER IN FUEL SAMPLES FROM BOTH TANKS.  DEFUELED AND SUMPED BOTH WING TANKS, WAITED 1 HR AND TRANSFERRED 4K LBS TO WING TANKS AND THEN DEFUELED AND SUMPED TANKS AGAIN, NO WATER NOTED. ACCOMPLISHED FQIS SYS TEST, NR 1 AND NR 2 TANK COMPENSATOR UNITS CAPACITANCES WITHIN LIMITS, REF MM 28-41-00-730-801. REACCOMPLISHED FQIS BITE, TEST PASSED, NO SYSTEM FAULTS NOTED REF FIM 28-41-801. SUSPECT THIS PROBLEM IS DUE TO A KNOWN CONDITION WHERE WATER ACCUMULATES UNDER TANK COMPENSATOR UNITS AND FREEZES.  NO HISTORY LAST 45 DAYS.
